Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


lactic acidosis??
Nov 6, 2008

hi,

In June i started meds (Truvada + Viramune) my viral load is now undetectable and my cd4 about 400ish. The other night after playing football i got severe abdominal pains and vommited. I felt better the next day but have still been feeling a little light headed and am now getting weird pains in my feet, ankles. I was wondering about lactic acidosis as i've read about it, but i'm not sure how suddenly the symptoms come on? how severe the symptoms are generally? What are the most common first symptoms?? I guess i'm just a little worried as i was feeling fine on meds until recently. Any response would be a great help. Cheers

Response from Dr. Henry

The risk for lactic acidosis is very low with your current regimen. There is a risk for liver damage from nevirapine which is usually seen with the first months of starting with progressively less risk after that. A clinical evaluation and blood test can sort that out fairly quickly. Your symptoms and the scenario you describe would be unlikely due to lactic acidosis-recommend seeing your HIV doc if symptoms persists. If they resolve then likely some form of gastroenteritis though would still inform your HIV doc's office. KH



Previous
Is this treatment fatigue?
Next
feeling like a baloon

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement